EconPapers    
Economics at your fingertips  
 

Dynamic correlations and volatility effects in the Balkan equity markets

Theodore Syriopoulos () and Efthimios Roumpis
Authors registered in the RePEc Author Service: Theodoros Syriopoulos

Journal of International Financial Markets, Institutions and Money, 2009, vol. 19, issue 4, 565-587

Abstract: This paper investigates the presence of time-varying comovements, volatility implications and dynamic correlations in major Balkan and leading mature equity markets, in order to provide quantified responses to international asset allocation decisions. Since asset returns and correlation dynamics are critical inputs in asset pricing, portfolio management and risk hedging, emphasis is placed on the respective (constant and dynamic) equity market correlations produced by alternative multivariate GARCH forms, the Constant Conditional Correlation and the Asymmetric Dynamic Conditional Correlation models. The Balkan stock markets are seen to exhibit time-varying correlations as a peer group, although correlations with the mature markets remain relatively modest. In conjunction with sensitivity analysis on the asymmetric variance-covariance matrix, active portfolio diversification to the Balkan equity markets indicates to potentially improve investors' risk-return trade-off.

Keywords: Portfolio; diversification; Multivariate; GARCH; models; Constant-dynamic; conditional; correlations; Balkan; equity; markets (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (45)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042-4431(08)00045-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:19:y:2009:i:4:p:565-587

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:intfin:v:19:y:2009:i:4:p:565-587